Alert archive / Missouri / Special Weather Statements in 2016

Special Weather Statement, NWS Springfield, MO

August 2, 2016Maries County, Missouri

NWS Springfield, MO issued this special weather statement at Aug 2, 2016, 11:51 PM CDT for Maries County, Missouri. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 2, 2016, 11:51 PM CDT (04:51 UTC)
Expired
Aug 3, 2016, 12:30 AM CDT
In force
39 min
Issued by
NWS Springfield, MO

County Maries County, MO

The radar

The St Louis radar (KLSX), 112 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 4.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2370 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
1560 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

313 
WWUS83 KSGF 030451
SPSSGF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT TUE AUG 2 2016
 
MOZ057-058-071-030530-
PHELPS MO-MARIES MO-MILLER MO-
1151 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHELPS...MARIES AND
SOUTHEASTERN MILLER COUNTIES UNTIL 1230 AM CDT...

AT 1150 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR IBERIA...OR 20 MILES NORTH OF WAYNESVILLE...MOVING EAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
ST. JAMES...                      IBERIA...
VIENNA...                         BRINKTOWN...
VICHY...                          ROSATI...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 194 AND 200.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3827 9164 3816 9164 3815 9153 3799 9152
      3803 9231 3822 9231 3828 9165
TIME...MOT...LOC 0450Z 259DEG 23KT 3812 9222 

$$

LINDENBERG

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 2, 5:55 PM CDT, 5 hours 56 minutes earlier.

Area forecast discussion, Aug 2, 5:55 PM CDT, 5 hours 56 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
555 PM CDT TUE AUG 2 2016

.SHORT TERM...(This evening through Wednesday)
Issued at 330 PM CDT Tue Aug 2 2016

Currently there is a heat advisory out for far southeastern
Kansas and parts of western Missouri until 8pm. Tonight's set up
will be much like the past few nights. Areas east of US63 may have
a chance of seeing a few isolated showers in the early morning
hours tomorrow.

Heat will still be the main issue for Wednesday heat index values
will be in the upper 90s and low 100s. A heat advisory may need
to be issued for the afternoon depending if dewpoints increase in
our western CWA.

.LONG TERM...(Wednesday Night through Tuesday)
Issued at 330 PM CDT Tue Aug 2 2016

Temperatures will continue to increase through Friday with heat
index values ranging from high 90's to middle 100s. As we head
into the weekend temperatures begin to slightly lower, especially
in our northeastern counties as a frontal boundary begins to make
its way into northern Missouri Friday afternoon. This frontal
boundary will help aid in development for showers and storms Friday
evening and into Saturday morning. This will most likely affect
counties along and east US65.

The rest of the weekend looks to have a few rounds of showers and
storms during the overnight hours due to a few shortwaves moving
through the CWA. Confidence is low at this time for the these
storms due to lack of model agreement. Will know better timing a
placement once the event is closer.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday evening)
Issued at 555 PM CDT Tue Aug 2 2016

Some upper level energy pushing through MO this evening with main
portion of shortwave expected to affect eastern MO later tonight.
At the moment, not expecting any convection to affect the terminal
locations and should keep VFR conditions in place through the
period.

&&

.SGF Watches/Warnings/Advisories...
MO...Heat Advisory until 8 PM CDT this evening for MOZ066-067-077-078-
     088-093-101.

KS...Heat Advisory until 8 PM CDT this evening for KSZ073-097-101.

&&

SHORT TERM...Foscato
LONG TERM...Foscato
AVIATION...Lindenberg
Hazardous weather outlook, Aug 2, 7:42 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
742 PM CDT TUE AUG 2 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-040045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
742 PM CDT TUE AUG 2 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  LIMITED FLOODING RISK.
  LIMITED LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  HEAT INDEX VALUES WILL CONTINUE TO DROP THIS
  EVENING...EVENTUALLY INTO THE 70S DURING THE OVERNIGHT HOURS.

  ANOTHER COMPLEX OF THUNDERSTORMS IS THEN EXPECTED TO DEVELOP
  TONIGHT ACROSS NORTHERN MISSOURI AND TRACK SOUTHEAST INTO
  EASTERN MISSOURI LATE TONIGHT. SOME OF THIS ACTIVITY MAY
  IMPACT PORTIONS OF CENTRAL MISSOURI AND THE EASTERN MISSOURI
  OZARKS. CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY RAINFALL
  WILL BE THE PRIMARY POTENTIAL HAZARDS. THERE IS A LIMITED
  RISK FOR FLOODING OVER AREAS THAT RECEIVE MULTIPLE
  THUNDERSTORMS...MAINLY ALONG AND EAST OF A ROLLA TO SALEM
  LINE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

  TEMPERATURES WILL INCREASE THIS WEEK AS A HIGH PRESSURE RIDGE
  MOVES INTO THE REGION. THE WARMEST DAYS WILL BE WEDNESDAY TO
  FRIDAY AS HEAT INDICES WILL LIKELY CLIMB AT LEAST INTO THE 100
  TO 105 DEGREE RANGE ACROSS THE ENTIRE REGION.

  ALTHOUGH A MAJORITY OF MID TO LATE WEEK WILL BE DRY...THERE
  STILL MAY BE AN ISOLATED THUNDERSTORM OR TWO DURING PEAK
  DAYTIME HEATING. THUNDERSTORMS CHANCES INCREASE AS WE HEAD INTO
  THE LATER PART OF THE WEEK AND INTO THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Aug 2, 8:50 PM CDT, 3 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 PM CDT TUE AUG 2 2016

MOZ078-079-030230-
POLK MO-CEDAR MO-
850 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CEDAR AND CENTRAL
POLK COUNTIES UNTIL 930 PM CDT...

AT 849 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
FAIR PLAY...OR 10 MILES WEST OF BOLIVAR...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
BOLIVAR...                        POMME DE TERRE LAKE...
STOCKTON LAKE...                  POLK...
FAIR PLAY...                      HALFWAY...
BEARCREEK...                      MASTERS...
DUNNEGAN...                       GOODSON...

LAT...LON 3780 9325 3758 9320 3756 9362 3757 9362
      3757 9366 3774 9370 3781 9339
TIME...MOT...LOC 0149Z 260DEG 15KT 3767 9359

LINDENBERG
Special weather statement, Aug 2, 9:59 PM CDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
959 PM CDT TUE AUG 2 2016

MOZ080-081-030345-
LACLEDE MO-DALLAS MO-
959 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND NORTHWESTERN
LACLEDE COUNTIES UNTIL 1045 PM CDT...

AT 958 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUFFALO...MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LEBANON...                        BENNETT SPRING STATE PARK...
BUFFALO...                        URBANA...
BENNETT SPRINGS...                LOUISBURG...
TUNAS...                          WINDYVILLE...
LEADMINE...                       ELDRIDGE...
PUMPKIN CENTER...                 PLAD...

LAT...LON 3764 9267 3761 9317 3784 9318 3790 9281
      3789 9273
TIME...MOT...LOC 0258Z 260DEG 15KT 3773 9306

LINDENBERG
Special weather statement, Aug 2, 10:03 PM CDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1003 PM CDT TUE AUG 2 2016

MOZ056-057-030345-
MILLER MO-MORGAN MO-
1003 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MORGAN AND NORTHWESTERN
MILLER COUNTIES UNTIL 1045 PM CDT...

AT 1002 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8
MILES NORTHWEST OF LAURIE...OR 8 MILES SOUTHWEST OF VERSAILLES...
MOVING EAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS...             ELDON...
VERSAILLES...                     LAKE OZARK...
BARNETT...                        GRAVOIS MILLS...
BAGNELL...                        AURORA SPRINGS...
ROCKY MOUNT...

LAT...LON 3843 9262 3843 9257 3822 9252 3824 9301
      3827 9305 3827 9306 3842 9306 3848 9268
TIME...MOT...LOC 0302Z 260DEG 15KT 3831 9291

LINDENBERG
Special weather statement, Aug 2, 10:58 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1058 PM CDT TUE AUG 2 2016

MOZ057-069-030445-
MILLER MO-CAMDEN MO-
1058 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN MILLER AND CENTRAL
CAMDEN COUNTIES UNTIL 1145 PM CDT...

AT 1058 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR CAMDENTON...MOVING EAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK...  LAKE OF THE OZARKS...
HA HA TONKA STATE PARK...         OSAGE BEACH...
CAMDENTON...                      SUNRISE BEACH...
LINN CREEK...                     BRUMLEY...
GREEN BAY TERRACE...              HURRICANE DECK...
MONTREAL...                       OLD LINN CREEK...
KAISER...                         FREEDOM...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3814 9236 3802 9238 3802 9239 3793 9241
      3800 9285 3815 9283
TIME...MOT...LOC 0358Z 276DEG 17KT 3810 9273

LINDENBERG
Special weather statement, Aug 2, 11:19 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1119 PM CDT TUE AUG 2 2016

MOZ057-058-069-070-030500-
MARIES MO-MILLER MO-CAMDEN MO-PULASKI MO-
1119 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARIES...NORTHWESTERN
PULASKI...MILLER AND CENTRAL CAMDEN COUNTIES UNTIL MIDNIGHT CDT...

AT 1119 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
OVER OSAGE BEACH...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK...  LAKE OF THE OZARKS...
OSAGE BEACH...                    VILLAGE OF FOUR SEASONS...
LAKE OZARK...                     IBERIA...
SAINT ELIZABETH...                ST. ELIZABETH...
LINN CREEK...                     TUSCUMBIA...
BAGNELL...                        BRUMLEY...
GREEN BAY TERRACE...              LAKEVIEW...
OLD LINN CREEK...                 KAISER...
FREEDOM...                        ULMAN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3827 9207 3796 9212 3803 9278 3822 9275
      3823 9271 3822 9270 3829 9269
TIME...MOT...LOC 0419Z 276DEG 23KT 3815 9259

LINDENBERG
Special weather statement, Aug 2, 11:51 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1151 PM CDT TUE AUG 2 2016

MOZ057-058-071-030530-
PHELPS MO-MARIES MO-MILLER MO-
1151 PM CDT TUE AUG 2 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PHELPS...MARIES AND
SOUTHEASTERN MILLER COUNTIES UNTIL 1230 AM CDT...

AT 1150 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR IBERIA...OR 20 MILES NORTH OF WAYNESVILLE...MOVING EAST AT 25
MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
ST. JAMES...                      IBERIA...
VIENNA...                         BRINKTOWN...
VICHY...                          ROSATI...

THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 194 AND 200.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3827 9164 3816 9164 3815 9153 3799 9152
      3803 9231 3822 9231 3828 9165
TIME...MOT...LOC 0450Z 259DEG 23KT 3812 9222

LINDENBERG

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 8:50 PM CDTSpecial Weather StatementSGFPolk40 min
Aug 2, 9:59 PM CDTSpecial Weather StatementSGFDallas46 min
Aug 2, 10:03 PM CDTSpecial Weather StatementSGFMorgan42 min
Aug 2, 10:07 PM CDTSevere Thunderstorm WarningSGFDallas, Laclede38 min
Aug 2, 10:32 PM CDTSevere Thunderstorm WarningSGFCamden, Miller, Morgan43 min
Aug 2, 10:58 PM CDTSpecial Weather StatementSGFCamden47 min
Aug 2, 11:19 PM CDTSpecial Weather StatementSGFMiller41 min
Aug 3, 4:06 AM CDTFlash Flood WarningSGFCamden, Pulaski6 hr
Aug 3, 4:35 AM CDTFlash Flood WarningSGFMaries6 hr
Aug 3, 5:33 AM CDTFlash Flood WarningSGFMaries5 hr
Aug 3, 2:26 PM CDTHeat AdvisorySGFBarry, Barton, Benton, Camden, Cedar, Christian and 28 more30 hr
Aug 3, 5:13 PM CDTSevere Thunderstorm WarningSGFTexas47 min
Aug 3, 5:14 PM CDTFlash Flood WarningSGFLaclede, Texas, Wright6 hr
Aug 3, 5:32 PM CDTSevere Thunderstorm WarningSGFLaclede28 min
Aug 3, 6:00 PM CDTFlash Flood WarningSGFShannon, Texas5 hr
Aug 3, 6:59 PM CDTFlash Flood WarningSGFTexas, Wright4 hr

Nearby

Special Weather Statements in Missouri, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.